Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jun 15, 2009, 3:21 AM MDT. It took effect at Jun 15, 2009, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2009, 3:21 AM MDT (09:21 UTC)
- In effect from
- Jun 15, 2009, 12:00 PM MDT
- Expired
- Jun 15, 2009, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 150921 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 AM CDT MON JUN 15 2009 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR LOW RH/S...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING OVER THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. IN ADDITION MINIMUM RH VALUES ARE EXPECTED TO DECREASE INTO THE 10 TO 15 PERCENT RANGE. THESE CONDITIONS COMBINED WITH HIGH FIRE DANGER SUPPORT THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-115-TXZ258-152000- /O.UPG.KMAF.FW.A.0048.090615T1800Z-090616T0100Z/ /O.NEW.KMAF.FW.W.0053.090615T1800Z-090616T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 321 AM MDT MON JUN 15 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 20 FOOT WINDS FROM THE SOUTHWEST AND WEST AT 20 TO 30 MPH...WITH GUSTS OVER 35 MPH...ALONG WITH RH/S NEAR 15 PERCENT AND VERY HIGH FIRE DANGER ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
2 follow-up statements
000 WWUS84 KMAF 151930 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT MON JUN 15 2009 ...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR LOW RH/S...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING OVER THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. IN ADDITION MINIMUM RH VALUES ARE EXPECTED TO DECREASE INTO THE 10 TO 15 PERCENT RANGE. THESE CONDITIONS COMBINED WITH HIGH FIRE DANGER SUPPORT THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-115-TXZ258-160100- /O.CON.KMAF.FW.W.0053.000000T0000Z-090616T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 130 PM MDT MON JUN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 20 FOOT WINDS FROM THE SOUTHWEST AND WEST AT 20 TO 30 MPH...WITH GUSTS OVER 35 MPH...ALONG WITH RH/S NEAR 15 PERCENT AND VERY HIGH FIRE DANGER ARE EXPECTED THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 160055 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 755 PM CDT MON JUN 15 2009 NMZ114-115-TXZ258-160200- /O.EXP.KMAF.FW.W.0053.000000T0000Z-090616T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 655 PM MDT MON JUN 15 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. ISOLATED RED FLAG CONDITIONS CONTINUE ACROSS GUADALUPE PASS...HOWEVER CONDITIONS ARE EXPECTED TO QUICKLY IMPROVE THROUGH THE EVENING. THEREFORE...THE RED FLAG WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$ 32
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 14, 11:30 PM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 14, 11:30 PM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1230 AM CDT MON JUN 15 2009
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
ACTIVE CONVECTION STILL CONTINUING ACROSS THE AREA EARLY THIS
MORNING WITH A FEW CELLS NOW APPROACHING KMAF TERMINAL. ACTIVITY
WILL QUICKLY PUSH OFF TO THE EAST WITHIN AN HOUR OR SO. STRONG
SOUTHEASTERLY WINDS THIS MORNING IN RESPONSE TO A 40 TO 50 KT LLJ.
WINDS WILL LIKELY STAY UP THIS EVENING ACROSS THE EASTERN
TERMINALS BEFORE GRADUALLY BEGINNING TO SUBSIDE TOWARDS MORNING.
DRYLINE TO ADVANCE EAST TOMORROW WITH WINDS BECOMING WESTERLY AT
ALL TAF SITES WITH THE EXCEPTION OF KFST WHERE EASTWARD
SOUTHEASTERLY WINDS SHOULD PREVAIL THROUGH THE AFTERNOON. MAY SEE
SOME ISOLATED CONVECTION NEAR THE KFST AREA AND HAVE INCLUDED A CB
MENTION FOR NOW. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE
FORECAST PERIOD.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
32Hazardous weather outlook, Jun 15, 1:18 AM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 AM CDT MON JUN 15 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 218 AM CDT MON JUN 15 2009 /118 AM MDT MON JUN 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ARE EXPECTED THIS AFTERNOON FROM THE NORTHEASTERN PERMIAN BASIN...SOUTHWESTWARD THROUGH THE LOWER TRANS PECOS AND BIG BEND AREAS OF WEST TEXAS. WITH LARGE AMOUNTS OF INSTABILITY PRESENT EAST OF THE DRYLINE...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF REACHING SEVERE LIMITS WITH STRONG WINDS IN EXCESS OF 60 MPH AND LARGE HAIL BEING THE MAIN THREATS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH ANY STORMS THAT DEVELOP. STORMS WILL HAVE THE POTENTIAL OF PERSISTING INTO THE EARLY OVERNIGHT HOURS BEFORE DISSIPATING DURING THE OVERNIGHT HOURS. CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS THE GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEAST NEW MEXICO THIS AFTERNOON. SUSTAINED 20 FOOT WINDS IN EXCESS OF 20 MPH ALONG WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. CARE SHOULD BE TAKEN TO AVOID ANY ACCIDENTAL FIRE STARTS AS ANY NEW FIRES WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AFTERNOON ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. LARGE HAIL AND DAMAGING WINDS WILL REMAIN THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 9:29 PM MDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1029 PM CDT SUN JUN 14 2009 TXZ074-081-150400- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 1029 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF ALPINE AT 1029 PM CDT...MOVING EAST AT 15 MPH. GUSTY WINDS TO 50 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 14, 9:56 PM MDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1056 PM CDT SUN JUN 14 2009 NMZ029-150430- NORTHERN LEA COUNTY- 956 PM MDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF CAPROCK AT 956 PM MDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN NORTHERN LEA COUNTY...INCLUDING THE CITY OF TATUM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Jun 14, 10:01 PM MDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1101 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 8 S ALPINE 30.25N 103.67W
06/14/2009 E0.88 INCH BREWSTER TX STORM CHASER
1.5 INCH TO 2 INCH HAIL IS COVERING THE ROADS.
&&
SCHULDTLocal storm report, Jun 14, 10:06 PM MDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1106 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL JAL 32.11N 103.19W
06/14/2009 E1.75 INCH LEA NM LAW ENFORCEMENT
0529 PM HAIL JAL 32.11N 103.19W
06/14/2009 E4.25 INCH LEA NM FIRE DEPT/RESCUE
ESTIMATED 60 MPH WINDS, FENCES DOWN AND POWER OUT IN TOWN
0602 PM TSTM WND GST 13 W ANDREWS 32.32N 102.77W
06/14/2009 E60.00 MPH ANDREWS TX TRAINED SPOTTER
50-60 MPH WINDS
0635 PM TSTM WND GST SEAGRAVES 32.94N 102.57W
06/14/2009 M62.00 MPH GAINES TX MESONET
0657 PM HAIL SEAGRAVES 32.94N 102.57W
06/14/2009 E0.88 INCH GAINES TX STORM CHASER
HAIL RANGED IN SIZE FROM DIME TO NICKEL.
0834 PM HAIL FORT STOCKTON 30.89N 102.89W
06/14/2009 E1.00 INCH PECOS TX LAW ENFORCEMENT
0837 PM HAIL FORT STOCKTON 30.89N 102.89W
06/14/2009 E1.75 INCH PECOS TX STORM CHASER
HAIL RANGED IN SIZE FROM QUARTER TO GOLF BALL.
0838 PM HAIL FORT STOCKTON 30.89N 102.89W
06/14/2009 E1.75 INCH PECOS TX STORM CHASER
HAIL RANGED IN SIZE FROM QUARTER TO GOLF BALL.
0840 PM HAIL FORT STOCKTON 30.89N 102.89W
06/14/2009 E1.00 INCH PECOS TX STORM CHASER
0841 PM TSTM WND GST 2 NW FORT STOCKTON 30.91N 102.91W
06/14/2009 M66.00 MPH PECOS TX ASOS
0844 PM HAIL FORT STOCKTON 30.89N 102.89W
06/14/2009 E1.50 INCH PECOS TX PUBLIC
0915 PM HAIL 3 E FORT STOCKTON 30.89N 102.84W
06/14/2009 E1.50 INCH PECOS TX STORM CHASER
0918 PM TSTM WND GST FORT STOCKTON 30.89N 102.89W
06/14/2009 E60.00 MPH PECOS TX STORM CHASER
WIND GUSTS ESTIMATED BETWEEN 50-60 MPH. ROOF DAMAGE
REPORTED IN FORT STOCKTON.
0918 PM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
06/14/2009 PECOS TX STORM CHASER
WATER AND HAIL COVERING THE ROADS IN FORT STOCKTON. WATER
WAS ABOUT 6 INCHES DEEP.
0952 PM HAIL 2 S ARTESIA 32.82N 104.43W
06/14/2009 E0.75 INCH EDDY NM STORM CHASER
0955 PM TSTM WND DMG 10 S ARTESIA 32.70N 104.43W
06/14/2009 EDDY NM STORM CHASER
STORM SPOTTER REPORTED A SMALL CAMPING TRAILER BLOWN OVER
AND DESTROYED NEAR KINCAID RD AND HWY 285. THIS CAMPER
WAS SITTING IN A RESIDENTS YARD.
1054 PM HAIL 8 S ALPINE 30.25N 103.67W
06/14/2009 E0.88 INCH BREWSTER TX STORM CHASER
1.5 INCH TO 2 INCH HAIL IS COVERING THE ROADS.
&&
SCHULDTSpecial weather statement, Jun 14, 10:13 PM MDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1113 PM CDT SUN JUN 14 2009 TXZ081-150445- BIG BEND AREA- 1113 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF PANTHER JUNCTION AT 1112 PM CDT...MOVING EAST AT 20 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE MOVING EAST AT 20 MPH OVER SOUTHEASTERN BREWSTER COUNTY. GUSTY WINDS TO 50 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH ALL OF THESE STORMS.
Special weather statement, Jun 14, 10:40 PM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1140 PM CDT SUN JUN 14 2009 TXZ075-081-082-150545- PECOS-BIG BEND AREA-TERRELL- 1140 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL BREWSTER... SOUTHEASTERN PECOS AND TERRELL COUNTIES. A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR BAKERSFIELD TO NEAR LONGFELLOW...AND WAS MOVING EAST AT 25 MPH. GUSTY WINDS TO 50 MPH...SMALL HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:42 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 47 min |
| Jun 14, 6:46 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 14, 7:42 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| Jun 14, 7:47 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 58 min |
| Jun 14, 7:58 PM MDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 14, 8:21 PM MDT | Tornado Warning | MAF | Brewster, Pecos | 24 min |
| Jun 14, 8:42 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 53 min |
| Jun 14, 9:37 PM MDT | Severe Thunderstorm Warning | MAF | Brewster | 50 min |
| Jun 15, 2:24 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 66 min |
| Jun 15, 3:23 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 52 min |
| Jun 15, 3:53 PM MDT | Areal Flood Advisory | MAF | Pecos | 115 min |
| Jun 15, 4:12 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
Nearby
Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.